12 / 06 / 16

Is Hair Loss a Side Effect of your Medication?

We’ve become a pill popping society. There is a medication available for just about any ailment. The Centers for Disease Control and Prevention stated that 48.7 percentage of America’s population took at least one prescription drug during the past 30 days.

No matter which medication you’re taking there are generally side effects that may be cause for concern. Some are severe and some, like hair loss, can alter your quality of life.

Prescription drugs can be unpredictable due to the fact we all react differently to various medications. Some side effects may not be obvious in some sufferers, but they could cause more of an extreme reaction in others. For hair loss, various prescription drugs are believed to be the cause of this condition, such as gout meds, hormonal drugs, antidepressants, blood thinners and beta-blockers.

Throughout the years from 1999 to 2012, the percentage of Americans on antidepressants almost doubled. Those powerful prescriptions will cause what is called telogen effluvium, which occurs when the body becomes stressed out.

During childbirth, surgical operations, and stressful scenarios or, in this example, the mixed effect of a serious mental disorder and antidepressants, the hair follicle goes into the resting stage too early causing the hair to fall out.

Taking into consideration the hundreds of thousands of people taking anticoagulants, its no marvel the U.S. spends about $1 billion on blood thinners annually.

Both heparin and warfarin have been associated with hair loss, and with patients taking rivaroxaban and dabigatran, almost 4% of them may also suffer from alopecia.

This side effect is assumed to occur primarily based on telogen effluvium. Shockingly, it is frequently overlooked because there may be a latency period among preliminary drug exposure and an increase in hair loss.

Beta-blockers are prescribed to folks suffering from high blood pressure and migraines, as well as an extended listing of other afflictions; beta-blockers have been known to induce thinning hair in a few patients.

More specifically, metoprolol and propranolol were proven to induce hair loss. These medications cause hair to shed prematurely, and the end result is both thinning and bald patches.

Hair loss brought on by drugs is typically reversible in many cases; however, most professionals agree that what specifically is causing the hair loss is typically unknown. How are these prescription drugs influencing your health? From Prozac to anti-seizure pills, and the whole lot, those drugs absolutely produce damaging side effects.

Living a healthy lifestyle is the best way to avoid the need for prescription drugs but some conditions, such as mental illness require medication. If you’re suffering from hair loss due to medications New-U Hair Replacement can help. For more than 20 years, we have helped thousands of men, women and children in the Rochester and Western New York area suffering from hair loss and thinning hair, regardless of the cause of their hair loss.

To schedule a free hair and scalp analysis contact New-U Hair Replacement Specialists today!